Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Fluctuating serum levels. Is it due to eating outside food?

A relative on mine is CKD Stage 5. He is 70 year old male and is going for dialysis thrice a week for 4 hours. His serum levels keep fluctuating now and then. Is it due to eating food in restaurants cause of high serum levels. Below are the test results -
Blood Urea, Serum - 106
Creatinine, Serum - 11
phosphorus, serum 7.5

SGOT (AST), serum - 45
SGPT (ALT), serum - 12

Haemoglobin - 11.8

How serious levels are these. Is it a cause of concern? What is a life expectancy for this age.

Please Advise,

Asked On : Tue, 2 Apr 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend, welcome to Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

The urea and creatinine levels of your relative are very high.
It may be because of outside food which is not advocated for CKD as they need renal diet.

Also any intercurrent complication like infection or comorbidities like heart disease etc may cause fluctuating high levels. The dialysis frequency here is obviously inadequate.

He needs re-evaluation by his nephrologist and more stringent control on dialysis and diet.

As life expectancy also depends on many other factors and other diseases he may have, it cannot be commented upon here. In general, for a 70 year old with stage5 CKD, life is short.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!

As it helps us to improve continuously, may I request you to write a rating review before you ‘accept’ and ‘close’ the query.
Thank you!!
Answered: Sat, 4 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor